Valid for Submission
K59.03 is a billable diagnosis code used to specify a medical diagnosis of drug induced constipation. The code K59.03 is valid during the fiscal year 2021 from October 01, 2020 through September 30, 2021 for the submission of HIPAA-covered transactions.
The ICD-10-CM code K59.03 might also be used to specify conditions or terms like drug-induced constipation.
Tabular List of Diseases and Injuries
The Tabular List of Diseases and Injuries is a list of ICD-10 codes, organized "head to toe" into chapters and sections with coding notes and guidance for inclusions, exclusions, descriptions and more. The following references are applicable to the code K59.03:
Use Additional CodeUse Additional Code
The “use additional code” indicates that a secondary code could be used to further specify the patient’s condition. This note is not mandatory and is only used if enough information is available to assign an additional code.
Index to Diseases and Injuries
The Index to Diseases and Injuries is an alphabetical listing of medical terms, with each term mapped to one or more ICD-10 code(s). The following references for the code K59.03 are found in the index:
The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:
- Drug-induced constipation
Diagnostic Related Groups - MS-DRG Mapping
K5903 replaces the following previously assigned ICD-10 code(s):
Convert K59.03 to ICD-9 Code
The General Equivalency Mapping (GEM) crosswalk indicates an approximate mapping between the ICD-10 code K59.03 its ICD-9 equivalent. The approximate mapping means there is not an exact match between the ICD-10 code and the ICD-9 code and the mapped code is not a precise representation of the original code.
Information for Patients
Constipation means that a person has three or fewer bowel movements in a week. The stool can be hard and dry. Sometimes it is painful to pass. At one time or another, almost everyone gets constipated. In most cases, it lasts a short time and is not serious.
There are many things you can do to prevent constipation. They include
- Eating more fruits, vegetables and grains, which are high in fiber
- Drinking plenty of water and other liquids
- Getting enough exercise
- Taking time to have a bowel movement when you need to
- Using laxatives only if your doctor says you should
- Asking your doctor if medicines you take may cause constipation
It's not important that you have a bowel movement every day. If your bowel habits change, however, check with your doctor.
NIH: National Institute of Diabetes and Digestive and Kidney Diseases
- Constipation (Medical Encyclopedia)
- Constipation - self-care (Medical Encyclopedia)
- Fecal impaction (Medical Encyclopedia)
- Lower GI Series - NIH (National Institute of Diabetes and Digestive and Kidney Diseases)
- Tenesmus (Medical Encyclopedia)
[Learn More in MedlinePlus]
Also called: Side effects
Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.
One problem is interactions, which may occur between
- Two drugs, such as aspirin and blood thinners
- Drugs and food, such as statins and grapefruit
- Drugs and supplements, such as ginkgo and blood thinners
- Drugs and diseases, such as aspirin and peptic ulcers
Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.
Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.
Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.
When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.
- Angioedema (Medical Encyclopedia)
- Drug allergies (Medical Encyclopedia)
- Drug-induced diarrhea (Medical Encyclopedia)
- Drug-induced tremor (Medical Encyclopedia)
- Taking multiple medicines safely (Medical Encyclopedia)
[Learn More in MedlinePlus]